Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 13, 2014, 9:49 PM CDT for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 13, 2014, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634
WUUS54 KMEG 140249
SVRMEG
ARC035-037-123-140330-
/O.NEW.KMEG.SV.W.0059.140414T0249Z-140414T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 1030 PM CDT
* AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CHERRY VALLEY...OR 9 MILES NORTHEAST OF
WYNNE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
FORREST CITY...HUGHES...MADISON...PALESTINE...PARKIN...WYNNE AND
VILLAGE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 9116 3501 9106 3502 9105 3515 9105
3544 9079 3544 9029 3526 9030 3515 9040
3491 9041 3491 9116
TIME...MOT...LOC 0249Z 232DEG 45KT 3538 9068
$$2 follow-up statements
198
WWUS54 KMEG 140307
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT SUN APR 13 2014
ARC035-037-123-140330-
/O.CON.KMEG.SV.W.0059.000000T0000Z-140414T0330Z/
CRITTENDEN AR-CROSS AR-ST. FRANCIS AR-
1007 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL ST. FRANCIS...EASTERN CROSS AND NORTHWESTERN CRITTENDEN
COUNTIES...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GALILEE...OR
NEAR MARKED TREE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
FORREST CITY...MADISON...PALESTINE...PARKIN...WYNNE...MONTEREY...
COLTON...TOGO...COLDWATER...TWIST...L'ANGVILLE...MC ELROY AND
FITZGERALD CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3515 9051 3491 9068 3491 9103 3496 9102
3499 9100 3501 9100 3515 9093 3544 9061
3544 9029 3526 9030
TIME...MOT...LOC 0307Z 232DEG 45KT 3552 9046
$$486
WWUS54 KMEG 140329
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT SUN APR 13 2014
ARC035-037-123-140339-
/O.EXP.KMEG.SV.W.0059.000000T0000Z-140414T0330Z/
CRITTENDEN AR-CROSS AR-ST. FRANCIS AR-
1029 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCIS...EASTERN
CROSS AND NORTHWESTERN CRITTENDEN COUNTIES WILL EXPIRE AT 1030 PM
CDT...
AT 1029 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3515 9051 3491 9068 3491 9103 3496 9102
3499 9100 3501 9100 3515 9093 3544 9061
3544 9029 3526 9030
TIME...MOT...LOC 0329Z 232DEG 45KT 3569 9019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:57 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 13, 6:57 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT SUN APR 13 2014 .UPDATE... UPDATED FOR THE 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN APR 13 2014/ UPDATE... UPDATED FOR WIND ADVISORY CANCELLATION. DISCUSSION... GUSTY SOUTH WINDS HAVE TAPERED OFF ALONG AND EAST OF THE MISSISSIPPI RIVER TO BELOW ADVISORY CRITERIA OVER THE PAST TWO HOURS. THIS IS LIKELY DUE TO THE INCREASE CONVECTIVE ACTIVITY TAKING PLACE. WINDS WILL REMAIN IN THE 15 TO 20 MPH SUSTAINED RANGE WITH OCCASIONAL GUSTS UP TO 30 MPH OVERNIGHT OUTSIDE OF THE EXPECTED SHOWERS AND STORMS. JAB && .PREV DISCUSSION... /ISSUED 415 PM CDT SUN APR 13 2014/ DISCUSSION... A COUPLE OF UPPER LEVEL SHORTWAVES WILL MOVE THROUGH THE MID-SOUTH THIS EVENING AS A STRONG LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST. AS THE LOW MOVES OFF TO THE NORTHEAST...WINDS WILL BECOME MORE BACKED AT THE SURFACE AND A STRONG 50 TO 60 KT MID- LEVEL WESTERLY JET WILL SUPPORT THE CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS THROUGH LATE THIS EVENING...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY MODE IS EXPECTED TO BE A FORCED LINE OF STORMS...ALTHOUGH A TORNADO CANNOT BE RULED OUT. .OVERNIGHT TONIGHT AND INTO TOMORROW AFTERNOON... SUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WILL BE AVAILABLE OVER A LARGE PART OF THE FORECAST AREA OVERNIGHT AND INTO TOMORROW AFTERNOON...WITH THE BEST INGREDIENTS FOR SEVERE WEATHER SPECIFICALLY OVER NORTH MISSISSIPPI DURING LATE MORNING TO AFTERNOON HOURS ON MONDAY. MODEL GUIDANCE SUGGESTS THAT 1000 TO NEAR 2000 J/KG OF SBCAPE WILL BE ON HAND...ALONG WITH LI/S -6 TO -8C...AND 0-6 KM BULK SHEAR AROUND 60KTS. IN ADDITION...MODELS ARE IN AGREEMENT THAT A DEVELOPING SURFACE LOW WILL TRACK ALONG THE COLD FRONT AND MOVE TO THE NORTHEAST BY TOMORROW EVENING. ALL OF THESE PARAMETERS AND THE LOCATION OF LOW WILL SUPPORT A POTENTIAL FOR DAMAGING WINDS...HAIL...AND PERHAPS A TORNADO. THE LIMITING FACTOR WILL OBVIOUSLY BE CLOUD COVER TOMORROW IN THE WARM SECTOR...AND UNIDIRECTIONAL WIND PROFILES. THE COLD FRONT WILL EXIT THE REGION BY LATE MONDAY NIGHT. BEHIND THE FRONT...VERY COLD AND DRY AIR WILL FUNNEL INTO THE REGION BY TUESDAY MORNING. CURRENT THINKING IS THAT TEMPERATURES WILL DIP INTO THE 30S...BUT THE ATMOSPHERE SHOULD REMAIN MOIST ENOUGH TO FEND OFF ANY FROST FORMING OVERNIGHT ON TUESDAY. FOG WILL MOST LIKELY BE WHAT DEVELOPS INSTEAD. BY TUESDAY...TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S DURING THE DAY AS STRONG CAA WILL BE PERSISTENT ALL DAY LONG. WINDS WILL DIE DOWN AFTER MIDNIGHT AND TEMPERATURES ARE EXPECTED TO DROP OFF VERY QUICKLY. LOWS WILL BOTTOM OUT IN THE LOWER 30S AND MANY PLACES WILL DIP INTO THE UPPER 20S. A FREEZE WARNING WILL MOST LIKELY BE NEEDED FOR WEDNESDAY MORNING. BY WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE REGION AND TEMPERATURES WILL FINALLY BEGIN TO MODERATE AND A WARMING TREND WILL BEGIN. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE MID-SOUTH ON FRIDAY INTO SATURDAY BRINGING RAIN A SLIGHT CHANCE OF THUNDERSTORMS TO THE MID-SOUTH. .THIS WEEKEND... HIGH PRESSURE WILL BRIEFLY BUILD IN ON SATURDAY BEFORE ANOTHER SYSTEM MOVES IN BY LATE SUNDAY. SLIGHT CHANCES FOR RAIN WILL BE POSSIBLE. BY MONDAY...TEMPERATURES ARE EXPECTED TO REBOUND BACK TO SEASONAL TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. AC3 && .AVIATION... 00Z TAF CYCLE CHALLENGING FORECAST FOR THIS TAF PERIOD. SHOWERS AND THUNDERSTORMS WITHIN WARM CONVEYOR BELT ACROSS ARKANSAS SHOULD SHIFT EAST THIS EVENING AND IMPACT KJBR BEGINNING EARLY THIS EVENING AND THEN KMEM AND KMKL OVER THE NEXT COUPLE OF HOURS. VFR CIGS SHOULD LOWER TO MVFR WITH THIS BAND OF CONVECTION. LATE TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD IMPACT KTUP WITH MVFR CIG REDUCTIONS. PRECIPITATION SHOULD END LATER TONIGHT FROM WEST TO EAST WITH ONLY ISOLATED SHOWERS POSSIBLE. IFR CIGS ARE EXPECTED TO DEVELOP AFTER THE BULK OF THE CONVECTION ENDS. WINDS SHOULD REMAIN SOUTH OVERNIGHT AND DIMINISH IN INTENSITY BUT STILL REMAIN ABOVE 10 KTS. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON MONDAY AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. TEMPOS HAVE BEEN INCLUDED TO COVER THE MOST FAVORABLE TIMING FOR CONVECTION AT EACH TERMINAL. IFR CIGS EARLY SHOULD RECOVER TO MVFR PRIOR TO THE COLD FRONTAL PASSAGE. SOUTHWEST WINDS SHOULD AVERAGE BETWEEN 10-12 KTS. BEHIND THE COLD FRONT WINDS SHOULD BECOME STRONG AND GUSTY FROM THE NORTHWEST WITH A LOWERING BACK TO LOW END MVFR CIGS. SOME IFR CIGS WILL BE POSSIBLE BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF AT THIS TIME. POST FRONTAL SHOWERS SHOULD ALSO CONTINUE BEHIND THE FRONT THROUGH THE AFTERNOON HOURS. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 4:30 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 PM CDT SUN APR 13 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142330- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 430 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THE FOCUS FOR SEVERE STORMS SHOULD SHIFT PRIMARILY INTO NORTH MISSISSIPPI AFTER MIDNIGHT. DAMAGING WIND AND HAIL WILL BE THE PREDOMINANT SEVERE WEATHER THREATS WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST MISSISSIPPI THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON MONDAY OVER NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A SECONDARY THREAT OF A TORNADO CANNOT BE RULED OUT. TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS WILL DIP INTO THE LOWER 30S ON TUESDAY AND INTO THE UPPER 20S ON WEDNESDAY. A FROST ADVISORY MAY BE NEEDED TUESDAY MORNING AND A FREEZE WARNING MAY BE NEEDED ON WEDNESDAY MORNING FOR PORTIONS OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY NIGHT INTO MONDAY. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 30 min |
| Apr 13, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Apr 13, 9:08 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 37 min |
| Apr 13, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 63 min |
| Apr 13, 9:57 PM CDT | Tornado Warning | MEG | Mississippi | 33 min |
| Apr 13, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 29 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Poinsett, St. Francis | 59 min |
| Apr 14, 1:04 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 41 min |
| Apr 14, 3:21 AM CDT | Frost Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 19 hr |
| Apr 14, 3:21 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.